Alert archive / Texas / Flash Flood Warnings in 2017
Flash Flood Warning 10, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jun 1, 2017, 10:37 AM CDT for Nueces County, San Patricio County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2017, 10:37 AM CDT (15:37 UTC)
- Expired
- Jun 1, 2017, 1:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Nueces County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 19 km from the middle of the area, began a volume at 15:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 10:37 AM CDT | FLASH FLOOD | Corpus Christi, TX | REPORT OF WATER UP TO CURB LEVEL AND FLOODING AT SIX POINTS NEAR S. ALAMEDA AND S. STAPLES STREET. |
| Jun 1, 11:16 AM CDT | FLASH FLOOD | Downtown Corpus Christi, TX | MULTIPLE ROADS IMPASSABLE AND NUMEROUS VEHICULES STRANDED AT DOWNTOWN CORPUS CHRISTI AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 3.6 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1660 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 8.6
The text
As transmitted.
083 WGUS54 KCRP 011537 FFWCRP TXC355-409-011830- /O.NEW.KCRP.FF.W.0010.170601T1537Z-170601T1830Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Corpus Christi TX 1037 AM CDT THU JUN 1 2017 The National Weather Service in Corpus Christi has issued a * Flash Flood Warning for... Central Nueces County in south central Texas... Southeastern San Patricio County in south central Texas... * Until 130 PM CDT * At 1036 AM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Up to two inches of rain have already fallen. Flash flooding is expected to begin shortly. Some area roadways are becoming covered in water and are nearly impassable across Corpus Christi. * Some locations that will experience flooding include... Corpus Christi, Portland, Taft, Ingleside, Gregory, Corpus Christi Country Club, Christus Spohn Hospital South, Corpus Christi North Beach, Bay Area Medical Center, Corpus Christi Del Mar West Campus, Cole Park, Driscoll Childrens Hospital, Naval Air Station Cabaniss Field, Corpus Christi Del Mar East Campus, Texas A&M University Corpus Christi, Downtown Corpus Christi and Taft Southwest. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. A Flash Flood Warning means that flooding is imminent or occurring. If you are in the warned area move to higher ground immediately. Residents living along streams and creeks should take immediate precautions to protect life and property. && LAT...LON 2795 9719 2764 9732 2769 9753 2802 9741 $$ Heavener
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 6:34 AM CDT, 4 hours 3 minutes earlier.
Area forecast discussion, Jun 1, 6:34 AM CDT, 4 hours 3 minutes before
Area Forecast Discussion...UPDATED National Weather Service Corpus Christi TX 634 AM CDT Thu Jun 1 2017 .DISCUSSION...See Aviation section for 12Z TAFs. && .AVIATION...Satellite imagery shows a band of MVFR ceilings from the inland portions of the Coastal Bend into the Brush Country with a band of LIFR ceilings and MVFR-IFR vsbys in fog near Cotulla. Expect MVFR ceilings will remain over this region and move into portions of the coastal plains through 15-16Z. Scattered showers continue to develop in convergence zone along the coast early this morning. The showers will move to the north. This activity will move slowly inland with the low level convergence zone through the morning hours into early afternoon. Thunderstorms may become embedded in this shower activity later this morning into the afternoon. MVFR ceilings and vsbys will be possible with the scattered convection. Drier air will move into the region by this evening. VFR conditions are expected from mid to late afternoon through the evening. MVFR ceilings could move back into the coastal areas by 08Z Friday. && .PREVIOUS DISCUSSION... /Issued 407 AM CDT Thu Jun 1 2017/ SHORT TERM (Today through Friday)... Satellite imagery shows the mid level short wave trough from northwest Texas to the Mid-Coast region with drier air in the mid levels over much of South Texas. But adequate moisture remains in the lower levels. MSAS analysis shows coastal convergence zone and isolated convection has formed in this area in the past couple of hours. This axis of higher low level moisture and region of convergence will slowly move inland through the day. Will show highest PoPs/likely over the Victoria Crossroads with chance PoPs elsewhere except only slight chance far west. Weak mid level ridge along with area of drier air will move into the area tonight. Expect a dry evening, then isolated showers that form over the Gulf could move into the coastal counties overnight. NAM and GFS indicate a weak mid level short wave trough could move out of Mexico into the Brush Country on Friday. Moisture levels will be marginally adequate for isolated to possibly scattered convection to develop by late morning and continue into the afternoon. LONG TERM (Friday Night through Wednesday)... Friday Night should generally be dry over land as significant deep layer moisture should be lacking. An isolated shower may occur by late in the night across the offshore Gulf waters where deeper moisture is prog to be lurking to the east of a weak coastal trough. Moisture depth is then prog to slightly increase areawide during the day Saturday as the coastal trough nudges inland and as a seabreeze pushes inland in the afternoon. Result should be isolated to perhaps scattered diurnally driven convection across the inland Coastal Plains in the afternoon...with slightly better areal coverage being confined to the Victoria area. Forecast confidence then quickly declines for the rest of the forecast period. EPAC Tropical Depression 2...currently located off the coast of southern MX is prog to move inland over southern/southeastern MX and dissipate late this week. The GFS and ECMWF both want to bring the mid level vort max of TD2 over the Gulf of Mexico along with deep tropical moisture. Both guidance suites...and associated ensemble means...vary regarding where potential surface troughs and/or broad areas of low pressure may then develop across the W/SW Gulf as well as where the best tropical moisture will be advected. GFS wants to keep the deepest moisture E/SE of the region until late Mon while the ECMWF sets up a nice ESE fetch of deep moisture into S TX beginning late Saturday. Result is ECMWF being significantly wetter than the GFS for Sunday through Monday morning. For now...the forecast for Sunday indicates there should diurnally driven isolated convection across portions of the area as a seabreeze tries to push inland and as outer effects of a strong s/w trough/quasi-closed low over SW TX affects the area. This mid level trough/low is then prog to slowly dig south across the region bringing enhanced chances of convection through the first half of next work week. QPF amounts and how high/low precip chances ultimately end up being next week will be dependent upon amount of moisture depth/magnitude that materializes. Have continued with seasonably warm/humid conditions through the forecast period...though have undercut MEX guidance by a couple of degrees for max temps for early next week given currently expected chances of precip. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 88 74 90 73 90 / 40 10 20 10 20 Victoria 87 72 90 73 91 / 60 10 30 10 30 Laredo 93 74 95 74 95 / 20 10 10 10 10 Alice 90 72 92 72 93 / 40 10 30 10 20 Rockport 87 76 88 76 89 / 50 20 20 10 20 Cotulla 91 72 93 73 95 / 20 10 10 10 10 Kingsville 89 72 92 72 93 / 30 10 20 10 20 Navy Corpus 86 76 87 77 90 / 40 20 20 10 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && TMT/89...AVIATION
Hazardous weather outlook, Jun 1, 4:23 AM CDT, 6 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 423 AM CDT Thu Jun 1 2017 GMZ230-235-250-255-270-275-TXZ229>234-239>247-012330- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM-La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- 423 AM CDT Thu Jun 1 2017 This hazardous weather outlook is for South Texas and the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms are expected over South Texas and the coastal waters today. Severe storms are not anticipated. A moderate risk of rip currents will exist today along Gulf facing beaches. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A moderate risk of rip currents may exist Friday along Gulf facing beaches. The rip current risk may also remain elevated over the weekend and early next week as weak to moderate easterly flow prevails. Isolated to perhaps scattered thunderstorms may occur at times over the weekend. No severe weather is anticipated at this time. Greater coverage of showers and thunderstorms may occur early next work week. An isolated strong thunderstorms will be possible...with some storms also producing locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. TMT/RH
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 8:28 AM CDT | Areal Flood Advisory | CRP | Nueces, San Patricio | 3 hr |
| Jun 1, 11:09 AM CDT | Areal Flood Advisory | CRP | San Patricio | 3 hr |
| Jun 1, 11:22 AM CDT | Flash Flood Warning | CRP | Nueces | 3 hr |
| Jun 1, 12:12 PM CDT | Areal Flood Advisory | CRP | Refugio | 3 hr |
| Jun 1, 1:06 PM CDT | Special Weather Statement | CRP | Nueces | 24 min |
Nearby
Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.